Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 17, 2022, 2:07 AM MDT for San Miguel County, Santa Fe County, Torrance County, New Mexico. It took effect at Apr 17, 2022, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2022, 2:07 AM MDT (08:07 UTC)
- In effect from
- Apr 17, 2022, 9:00 AM MDT
- Expired
- Apr 17, 2022, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 116 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5786 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WWUS75 KABQ 170807 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 207 AM MDT Sun Apr 17 2022 NMZ223-171800- /O.NEW.KABQ.WI.Y.0035.220417T1500Z-220418T0100Z/ Central Highlands- 207 AM MDT Sun Apr 17 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands. * WHEN...From 9 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CHJ
2 follow-up statements
911 WWUS75 KABQ 171717 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1117 AM MDT Sun Apr 17 2022 NMZ223-180100- /O.CON.KABQ.WI.Y.0035.000000T0000Z-220418T0100Z/ Central Highlands- 1117 AM MDT Sun Apr 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
312 WWUS75 KABQ 180033 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 633 PM MDT Sun Apr 17 2022 NMZ223-180145- /O.EXP.KABQ.WI.Y.0035.000000T0000Z-220418T0100Z/ Central Highlands- 633 PM MDT Sun Apr 17 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... While breezy winds may persist through the evening, winds will continue to decrease. Therefore, the Wind Advisory will be allowed to expire. $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 16, 11:46 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 16, 11:46 PM MDT, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1146 PM MDT Sat Apr 16 2022 .AVIATION... 06Z TAF CYCLE While most of the winds will diminish overnight, a storm system tracking across northern NM will bring strong upper-level winds through the area. This will aid in the low-level wind shear at TAF sites KFMN, KGUP and KABQ as well as keep windy conditions going across the northern high terrain and east slopes where localized gusts to 35 to 45 knots will be possible. Mountain wave activity is also expected. Less wind overall is expected Sunday afternoon, but typical spring time afternoon winds of 20 to 30 knots will still be expected. Winds everywhere will diminish Sunday night. && .PREV DISCUSSION...907 PM MDT Sat Apr 16 2022... .UPDATE... The Wind Advisory for the west central and northwest zones has been cancelled early as wind gusts have fallen below criteria and that trend is expected to continue. Strong winds aloft are still expected to track eastward across northern NM tonight, likely resulting in windy conditions across mountain tops and potentially the east slopes. Won't rule out the possibility of Wind Advisory criteria being met tonight in these areas, but confidence is low and any windy conditions are expected to be localized. Updated ZFP has been sent. 15 && .PREV DISCUSSION...236 PM MDT Sat Apr 16 2022... .SYNOPSIS... Conditions remain windy across the higher terrain of northern NM tonight, with lesser winds expected Sunday. However, it will remain warm, dry, and windy enough to produce critical fire weather conditions along the northeast and central highlands Easter afternoon. While the west remains dry, warm, and breezy/windy, the eastern plains will see surface Gulf moisture bring a relief in temperatures and dryness Monday. This advances further west to the east slopes of the central mountain chain Tuesday afternoon. An approaching disturbance aloft could initiate a stray isolated thunderstorm Tuesday along the dry line through eastern NM. Otherwise, dry weather persists and advances back through eastern NM Wednesday to the end of the work week. Winds strengthen out of the southwest Thursday and Friday, with highs climbing into the 80s and 90s for many lower elevations areas. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... A shortwave trough axis will cross northern NM tonight and allow westerly winds to remain gusty all night across the northern high terrain. 700mb winds will increase to near 50 kt while veering to the northwest. Vertical profiles are more favorable for mt wave crashing after 3am when rogue High Wind gusts are possible near the east slopes of the Sangre de Cristo Mts, including the I-25 corridor from KRTN to KLVS. Areal and temporal coverage is not high enough to warrant wind highlights at this time. Downslope winds over eastern NM tonight will trend min temps much warmer than last night. As if it couldn't get any drier, a reinforcing shot of exceptionally dry air will enter NM overnight in the wake of the shortwave trough. This airmass will persist thru Sunday with extremely low humidity on gusty northwest winds. Max temps will be similar to today across the west while trending warmer across the east. Fortunately, a break is in store for wind Sunday night as a weak shortwave ridge crests over NM. Min temps Sunday night will trend a few degrees cooler with stronger radiational cooling. LONG TERM...(MONDAY THROUGH FRIDAY NIGHT)... Monday begins the long term period with southerly return flow bringing low-level Gulf moisture into the eastern plains. This will draw temperatures down 5F-10F from Sunday’s forecast. The warming trend continues through western and central NM with breezy conditions. The aforementioned low-level Gulf moisture advances west to the east slopes of the central mountain chain Tuesday morning, with some model guidance trying to bring it up the Rio Grande Valley as well. Meanwhile, an upper level speedmax will be approaching from the west and the GFS is resolving convective initiation from this along the dry line Tuesday. However, model soundings are indicating a morning inversion with much drier air mixing the low-level moisture out through eastern NM. So have kept PoPs notably lower than what the NBM has through the eastern plains. If any thunderstorms do develop, they look to be isolated in nature and quick to move east into TX. Strengthening dry westerlies arrive Wednesday, turning southwesterly Thursday and Friday. Temperatures continue to hover 10F-15F above normal. Global models continue to trend slower and/or more north with an approaching strong Pacific storm system Friday into next weekend. Very warm, dry, and windy conditions look to precede it Friday with mid-90s as the forecast high at Roswell, and mid-80s at Albuquerque. The good news is this system is our first true hope at precipitation in awhile, but it does look relegated to the northern third of New Mexico for now with most areas only seeing strong winds. Guyer/24 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER PATTERN TO CONTINUE THROUGH NEXT WEEK... A shortwave trough passing thru northern NM will force strong west to northwest winds over the high terrain tonight. An exceptionally dry airmass will enter the region in the wake of this shortwave and keep min RH values below 10% over much of the area Sunday. Northwest winds will be strongest over the Northeast Highlands where unstable conditions and above normal temps keep critical fire weather going into Sunday. Flow aloft will back to the west then southwest Monday with more strong winds and unstable conditions across central and eastern NM. The focus for critical fire weather will continue from the east slopes of the central mt chain into the high plains. A Fire Weather Watch may be needed for Monday. Forecast models are showing a surge of Gulf Moisture into eastern NM Monday night with potential for showers and storms near the TX line Tuesday morning. Confidence is low on any measurable precip however recoveries will be excellent over eastern NM with potential stratus. Unfortunately, a very dry airmass on strong west winds is expected to spread over the entire region Tuesday afternoon with widespread critical fire weather. This critical pattern may extend into Tuesday night and all of Wednesday for a large portion of NM. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 7 PM MDT Sunday for the following zones... NMZ103. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 1:14 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 17 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.